Posted 8/4/2017 9:52 AM (GMT -6)
Cheryl, oh boy, you are in a situation with that dr. The reason I asked about Morphine is unless the patient cannot tolerate Morphine, its the go to medication for pumps. I had issues with it & had Dilaudid in mine.
Quite honestly, the Bupivacaine needs to be reduced to the dose I mentioned. The numbness you are experiencing is because it is a numbing agent!! Back years ago it was given to women having babies!! Now you understand what I am talking about.
I have had Fentanyl in my pump, Sufentanil is another but not so commonly used. If you don't have a problem with Morphine I would request he change you & give it a try. Fentanyl is also a good one, what kind of problems did you have with it.
Since your pump is still new & what is called the ramping up stage before getting you to a stable dose, yes he could increase the Dilaudid. It usually takes 6 months to get the dosage right. How often has he been doing your increases?
Here is a thought. Look on Medtronics website, they use to have a list of Medtronics drs, see if there is one in your area. If not, call their 800 number & just tell them where you live & ask if there are any drs in your area. I would not give my name to them because they record calls. Anything you say to your tech is reported to your dr. So, just say you are looking for drs in your area. Do not go into any detail. In all honesty, you need a new pump dr.
When I get home home later this evening I will do some digging around, there use to be a group that had access to Medtronic pump drs listed by state to start the search.
When is your next appt with this dr?